Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 113, NWS Omaha, NE

July 5, 20195 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 5, 2019, 4:03 AM CDT for 5 counties in Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2019, 4:03 AM CDT (09:03 UTC)
Expired
Jul 5, 2019, 5:00 AM CDT
In force
57 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Antelope County, NE, Boone County, NE, Knox County, NE, Madison County, NE, Pierce County, NE

The radar

The Sioux Falls radar (KFSD), 150 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:00 AM CDTTSTM WND GST 55Creighton, NEHOME WEATHER STATION MEASURED 55 MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2019-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2019-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

377 
WUUS53 KOAX 050903
SVROAX
NEC003-011-107-119-139-051000-
/O.NEW.KOAX.SV.W.0113.190705T0903Z-190705T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
403 AM CDT Fri Jul 5 2019

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Northwestern Madison County in northeastern Nebraska...
  Pierce County in northeastern Nebraska...
  Antelope County in northeastern Nebraska...
  Knox County in northeastern Nebraska...
  Northwestern Boone County in northeastern Nebraska...

* Until 500 AM CDT.

* At 403 AM CDT, severe thunderstorms were located along a line
  extending from 8 miles northeast of Amelia to 12 miles north of
  Bartlett to 7 miles southeast of Ericson, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pierce, Neligh, Plainview, Creighton, Bloomfield, Osmond, Elgin,
  Wausa, Verdigre, Clearwater, Orchard, Niobrara, Santee, Petersburg,
  Oakdale, Meadow Grove, Tilden, Brunswick, Center and Winnetoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4284 9815 4276 9804 4277 9795 4286 9787
      4258 9752 4206 9752 4176 9830 4288 9831
TIME...MOT...LOC 0903Z 267DEG 28KT 4234 9889 4206 9850 4170 9860 

HAIL...<.75IN
WIND...60MPH
 
$$

KERN
1 follow-up statement
810 
WWUS53 KOAX 050959
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
459 AM CDT Fri Jul 5 2019

NEC003-011-107-119-139-051009-
/O.EXP.KOAX.SV.W.0113.000000T0000Z-190705T1000Z/
Madison NE-Pierce NE-Antelope NE-Knox NE-Boone NE-
459 AM CDT Fri Jul 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON...
PIERCE...ANTELOPE...KNOX AND NORTHWESTERN BOONE COUNTIES WILL EXPIRE
AT 500 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

LAT...LON 4284 9815 4276 9804 4277 9795 4286 9787
      4258 9752 4206 9752 4176 9830 4288 9831
TIME...MOT...LOC 0959Z 267DEG 28KT 4236 9832 4208 9793 4172 9804 

$$

KERN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:04 AM CDT, 59 minutes earlier.

Area forecast discussion, Jul 5, 3:04 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
304 AM CDT Fri Jul 5 2019

.SHORT TERM...(Today through Sunday)
Issued at 303 AM CDT Fri Jul 5 2019

WV imagery over the last 12 hours was showing little progression
has occurred with a ridge situated over the eastern half of the
CONUS with an upstream trough over the western half. Meanwhile,
area of elevated convection over western SD and
southwest/s-central NE were moving into a higher CAPE environment
as they push east. Last several runs of CAMs indicate that cluster
of storms will merge and become linear in nature before reaching
the CWA sometime around sunrise. Expect scattered showers and
thunderstorms to then expand across eastern NE and southwest IA.
The environment will remain quite unstable and moisture rich and
therefore will maintain POPs through the day.

A quasi-stationary boundary will keep precip chances in play
through tonight. Ample moisture will be in place with PW 1.75-2"
and KI around 40. That, coupled with stout upper divergence via
RRQ of jet/thickness diffluence/deep warm cloud layer, suggest
that periods of heavy rain with locally excessive rainfall will
be possible with around an inch or so possible mainly along and
south of I-80. At this point, do not believe flash flooding will
be an issue.

Thunderstorm chances continue Saturday and Sunday.

High temps this afternoon through Sunday will be in the
low/mid 80s.

.LONG TERM...(Sunday night through Thursday)
Issued at 303 AM CDT Fri Jul 5 2019

Embedded impulses within fast flow aloft will make thunderstorms
possible through the majority of the extended periods.

Highs temps Monday through Thursday will mainly be in the mid to
upper 80s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1132 PM CDT Thu Jul 4 2019

Thunderstorms impacting the TAF sites are the primary concern.
They could arrive at KOFK/KLNK 12-15z, and KOMA 13-16z. There has
also been haze at KLNK associated with fireworks smoke, and this
may mix out before TAF issuance. There is also an outflow boundary
with northeast winds from storms to the northeast of KOMA, but
winds should return to normal by TAF issuance.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DeWald
Hazardous weather outlook, Jul 4, 4:00 PM CDT, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
400 PM CDT Thu Jul 4 2019

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051100-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
400 PM CDT Thu Jul 4 2019

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Friday

A few thunderstorms will be possible through around 10 PM this
evening. Chances are highest generally north of a line from
David City to Fremont and Harlan. Some storms could produce gusty
winds, lightning and brief heavy rain, but the chance of
widespread hazardous weather is low.

Later tonight, mainly after 3 AM, the chance of thunderstorms
will increase from the west. These storms could produce strong
outflow winds and heavy rain, especially west of a line from Wayne
to Schuyler and Seward.

Storm chances will linger into Friday, especially through mid
morning.

Flooding is occurring on the Missouri River from around Blair
southward to Rulo, and also above Lewis and Clark Lake.

.DAYS TWO THROUGH SEVEN...Friday night through Thursday

Storm chances are expected to increase again Friday evening into
Friday night and Saturday morning. Storms could produce gusty
winds and areas of heavy rain, which could cause localized
flooding.

Thunderstorms remain in the forecast through the weekend and into
early next week. Later outlooks will provide more details on the
threat of any severe storms.

Flooding will continue along the Missouri River. Levels should be
at or above flood stage from Blair southward to Rulo, and above
Lewis and Clark Lake through the weekend and much of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will probably not be needed, but spotters are
encouraged to report wind gusts, hail, and heavy rain amounts if
they occur in your area.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:10 PM CDTRiver Flood AdvisoryOAXWashington29 days
Jul 5, 4:06 AM CDTSpecial Weather StatementOAXJefferson, Saline, Seward54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.